MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC
Catalog Number 8065149530
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A nurse reported that during vitrectomy surgery, the physician had significant difficulty inserting the soft-tip cannula into the port.The physician cut off a bit of the tip to get it into the port, but when using the cutter, the port detached from the shaft of the cutter.It was also reported that when the physician switched to another soft-tip cannula, again unable to insert the tip into the port and had to open another new cannula.The surgery was completed on the same day after replacing with another new cannula with great difficulty.Patient impact has not been provided.Additional information has been requested and none received till date.
 
Additional Manufacturer Narrative
One opened 25 ga soft tip cannula in a blister with 2 trocar cannula hub assemblies, and a 25+20k probe was also in the bag was received for the report of difficulty putting the soft tip cannula into port.The returned sample was visually inspected and was found to be non-conforming as there was dried white foreign material on the cannula and the soft tip was cut.The sample was then dimensionally inspected for the cannula outer diameter and was found to be conforming.The sample was not functionally tested for fitting into a trocar as the soft tip was cut by the surgeon.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned sample was found to be visually non-conforming and dimensionally conforming.The visual condition of the soft tip being cut could result in the reported issue of difficulty putting the soft tip cannula into port.Since the soft tip was cut by the surgeon, a root cause cannot be determined.The cannula met specifications dimensionally.The exact root cause for fit issue with the trocar is unknown, therefore, specific action with regards to this complaint cannot be taken.All assemblies are 100% inspected by trained operators.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21404165
Report Number2523835-2025-00134
Device Sequence Number15533121
Product Code HMX
UDI-Device Identifier00380651495302
UDI-Public(01)00380651495302(17)290430(11)240524(10)16UFJA
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065149530
Device Lot Number16UFJA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2025
Supplement Date Received by Manufacturer05/17/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION SURGICAL PROCEDURE PACK.
Patient SexUnknown